Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 133, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2012, 1:31 AM CDT for 4 counties in Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2012, 1:31 AM CDT (06:31 UTC)
- Expired
- Jun 2, 2012, 2:22 AM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 1:32 AM CDT | TSTM WND GST 59 | 6 Ene Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1358 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 348 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS54 KAMA 020631 SVRAMA TXC011-065-375-381-020730- /O.NEW.KAMA.SV.W.0133.120602T0631Z-120602T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 131 AM CDT SAT JUN 2 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS SOUTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS SOUTHEASTERN POTTER COUNTY IN THE PANHANDLE OF TEXAS RANDALL COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 230 AM CDT * AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH. THESE WINDS EXTEND FROM 6 MILES NORTH OF AMARILLO TO 11 MILES SOUTH OF CANYON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CANYON... WAYSIDE... WASHBURN... PALO DURO CANYON... LAKE TANGLEWOOD... CLAUDE... AMARILLO... PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND DAMAGE CAN OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131 TIME...MOT...LOC 0627Z 270DEG 26KT 3528 10180 3483 10197 $$ CLK
3 follow-up statements
234 WWUS54 KAMA 020650 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 150 AM CDT SAT JUN 2 2012 TXC011-065-375-381-020730- /O.CON.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/ POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 150 AM CDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR ARMSTRONG...SOUTHERN CARSON...RANDALL AND SOUTHEASTERN POTTER COUNTIES... AT 148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THESE WINDS CONTINUE TO AFFECT SOUTHERN POTTER AND NORTHEASTERN RANDALL COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...CANYON...CLAUDE AND TIMBERCREEK CANYON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131 TIME...MOT...LOC 0648Z 270DEG 26KT 3528 10162 3481 10186 $$ CLK
951 WWUS54 KAMA 020707 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 207 AM CDT SAT JUN 2 2012 TXC011-065-375-381-020730- /O.CON.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/ POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 207 AM CDT SAT JUN 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR ARMSTRONG...SOUTHERN CARSON...RANDALL AND SOUTHEASTERN POTTER COUNTIES... AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A BAND OF STRONG WINDS CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH. THESE WINDS CONTINUE TO AFFECT SOUTHERN POTTER AND NORTHEASTERN RANDALL COUNTIES AND CAN AFFECT THE WESTERN PORTION OF CARSON AND ARMSTRONG COUNTIES. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMARILLO...CANYON...CLAUDE AND TIMBERCREEK CANYON. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131 TIME...MOT...LOC 0705Z 270DEG 26KT 3528 10147 3481 10171 $$ CLK
497 WWUS54 KAMA 020722 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 222 AM CDT SAT JUN 2 2012 TXC011-065-375-381-020731- /O.CAN.KAMA.SV.W.0133.000000T0000Z-120602T0730Z/ POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 222 AM CDT SAT JUN 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR ARMSTRONG...SOUTHERN CARSON... RANDALL AND SOUTHEASTERN POTTER COUNTIES IS CANCELLED... AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT WINDS HAVE GREATLY DIMINISHED ACROSS THE WARNED AREA AND NO LONGER POSE A THREAT OF GENERATING WIND GUSTS AROUND 60 MPH. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3475 10213 3531 10190 3529 10116 3474 10131 TIME...MOT...LOC 0721Z 270DEG 26KT 3528 10133 3481 10157 $$ CLK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 12:07 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 2, 12:07 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1207 AM CDT SAT JUN 2 2012 .AVIATION... A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL PUSH THROUGH THE SOUTHERN TEXAS PANHANDLE EARLY THIS MORNING. SOME OF THE THUNDERSTORMS WILL BE STRONG WITH GUSTS NEAR 45KTS AND VISIBILITIES FALLING TO NEAR 3 SM. HAVE INCLUDED TEMPO GROUP FOR THIS AT KAMA THROUGH 08Z. OTHERWISE...FOLLOWING THIS ACTIVITY...SKIES AND VISIBILITIES SHOULD RETURN TO VFR CONDITIONS FOR THE REMAINDER OF THE 06Z TAF PERIOD. GARCIA && .PREV DISCUSSION... /ISSUED 1006 PM CDT FRI JUN 1 2012/ UPDATE... HAVE ALLOWED REST OF SVR TSTM WATCH 335 TO EXPIRE AT 10 PM. STILL SOME SHOWERS AND TSTMS ACROSS WRN AND SRN ZONES AND HAVE REORIENTED POP STRUCTURE TO FIT CURERNT RADAR TRENDS. ALSO INCREASED SKY COVER BASED ON SATELLITE IMAGERY REST OF TONIGHT. ANDRADE PREV DISCUSSION... /ISSUED 836 PM CDT FRI JUN 1 2012/ UPDATE... HAVE CANCELLED SVR TSTM WATCH 335 FOR OK PNHDL AND NRN TX PNHDL COUNTIES BASED ON LATEST RADAR TRENDS. HAVE ALSO ADJUSTED POPS TO FIT CURRENT AND EXPECTED SCENARIO REST OF TONIGHT. ANDRADE PREV DISCUSSION... /ISSUED 644 PM CDT FRI JUN 1 2012/ AVIATION... FOR THE 00Z TAFS...TSTMS WILL BE THE PRIMARY CONCERN FOR THIS TAF CYCLE... MAINLY EARLY IN THE PERIOD AND THEN AGAIN LATE SAT AFTERNOON. FOR THE EARLY PART OF THIS TAF FCST...THREAT OF TSTMS APPEARS TO HAVE ENDED AT KDHT...BUT NOT AT KGUY NOR KAMA SO HAVE INCLUDED VCTS AT THOSE TWO SITES FOR ABOUT THE FIRST COUPLE HOURS OF THE FCST PERIOD. TSTM POTENTIAL SHOULD DIMINISH BY AROUND 06Z TONIGHT. A SIMILAR SCENARIO COULD UNFOLD AGAIN LATER SATURDAY AFTERNOON AT ANY OF THE TAF SITES. HOWEVER...CONFIDENCE IS LOW AS TO WHICH TAF LOCATION WILL BE MOST SUSCEPTIBLE TO TSTM DEVELOPMENT SO HAVE DECIDED TO OMIT FROM THE LATE PERIODS OF THIS TAF ISSUANCE AT THIS TIME. ANDRADE PREV DISCUSSION... /ISSUED 418 PM CDT FRI JUN 1 2012/ DISCUSSION... THROUGH TONIGHT: SEVERE WEATHER IS THE MAIN CONCERN THROUGH MIDNIGHT. LOW-/MID-LEVEL CLOUDS EARLIER TODAY HAVE DISSIPATED...ALLOWING TEMPERATURES TO WARM INTO THE UPPER 80S WITH MID TO UPPER 50 DEW POINTS ADVECTING INTO MOST OF THE PANHANDLES. STEEP MID-LEVEL LAPSE RATES AND THE COMBINATION OF WARM/MOIST LOW-LEVEL AIR HAS BOOSTED MIXED LAYER CAPE VALUES UP TO 2000 J/KG WEST OF A GUYMON TO AMARILLO LINE. AS A RESULT...DISCRETE STORMS HAVE DEVELOPED AHEAD OF A COLD FRONT THAT HAS ENTERED THE NORTHWEST OKLAHOMA PANHANDLE. FAIRLY STRONG FLOW AT 500 MB IS CONTRIBUTING TO 0-6 KM BULK SHEAR VALUES UP TO 50 KT...WHICH...COMBINED WITH THE DEGREE OF BUOYANCY...WILL LIKELY LEAD TO SUPERCELLS WITH THE INITIAL STORMS. GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS OF 30-35 DEGREES...DOWNDRAFT CAPE VALUES UP TO 1300 J/KG...AND LAPS SOUNDING DATA INDICATING AN INVERTED-V PROFILE AHEAD OF THE ONGOING CONVECTION...DAMAGING WINDS UP TO 70 MPH AND LARGE HAIL UP TO HEN EGG SIZE WILL BE THE MAIN HAZARDS INITIALLY. THE STORMS ARE EXPECTED TO CONGEAL INTO A LINEAR COMPLEX EARLY THIS EVENING THAT MARCHES SOUTHEAST. IF THIS OCCURS AND A WELL-ORGANIZED COLD POOL DEVELOPS...THE THREAT FOR DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE A BIG CONCERN. THE TORNADO THREAT LOOKS VERY LOW AT THIS POINT...ESPECIALLY IF A LINEAR COMPLEX EVOLVES. HOWEVER...GIVEN THAT 0-1 KM SHEAR VECTORS ARE FORECAST TO INCREASE TO 15-20 KT LATER THIS EVENING...AN ISOLATED SPINUP CANNOT BE COMPLETELY RULED OUT ALONG THE LEADING EDGE OF THE SQUALL LINE OR IF ANY DISCRETE SUPERCELLS CAN REMAIN SURFACE-BASED. THINK THE THREAT OF SEVERE WEATHER WILL END BY 11 PM AS THE STORMS EXIT THE AREA. SATURDAY-SATURDAY NIGHT: A BRIEF BREAK IN THE PRECIPITATION IS EXPECTED DURING THE MORNING. SURFACE TROUGH IS EXPECTED TO PUSH INTO THE WESTERN PANHANDLES BY THE AFTERNOON AS TEMPERATURES WARM INTO THE UPPER 80S TO MID 90S. A SHORTWAVE TROUGH APPROACHING FROM THE WEST WILL BE MORE THAN SUFFICIENT TO TRIGGER ANOTHER ROUND OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. INSTABILITY WILL BE HIGHER TOMORROW WITH MIXED LAYER CAPE VALUES UP TO 3000 J/KG...BUT DEEP LAYER SHEAR WILL BE WEAKER WITH VALUES UP TO 35 KT. DESPITE THE WEAKER SHEAR...IT WILL STILL BE MORE THAN SUFFICIENT FOR ORGANIZED THUNDERSTORMS...SOME SUPERCELLS...TO DEVELOP AFTER 3 PM ACROSS THE NORTHWEST PANHANDLES INITIALLY. SUBSEQUENT CONVECTION MAY INITIATE OVER THE WESTERN TEXAS PANHANDLE AND WORK ITS WAY EASTWARD. UP TO 1000 J/K OF CAPE IN THE -10 TO -30 C LAYER WILL SUPPORT HAIL UP TO THE SIZE OF HEN EGGS. INVERTED-V SOUNDING PROFILES...THETA-E DIFFERENCES UP TO 23 K FROM THE SURFACE TO 600 MB...AND DOWNDRAFT CAPE VALUES UP TO 1500 J/KG WILL SUPPORT DAMAGING WIND GUSTS UP TO 70 MPH. THE TORNADO THREAT LOOKS VERY LOW AGAIN DUE TO THE LARGE DEW POINT DEPRESSIONS AND WEAK FLOW IN THE LOWEST 1 KM. THE SEVERE WEATHER THREAT SHOULD END BY MIDNIGHT...BUT ADDITIONAL STORMS MAY LINGER ACROSS THE EASTERN PANHANDLES. SUNDAY-SUNDAY NIGHT: HEIGHTS BEGIN TO RISE AS UPPER RIDGING EXPANDS NORTHWARD ACROSS THE ROCKIES. SLIGHTLY STRONGER WESTERLY FLOW ALOFT MAY HELP MIX THE DRYLINE FARTHER EAST DURING THE AFTERNOON...BUT IT STILL DOESN/T APPEAR TO MAKE MUCH EASTWARD PROGRESS. AS A RESULT...AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EAST OF A BOISE CITY TO HEREFORD LINE. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY ACROSS THE EASTERN PANHANDLES WHERE MIXED LAYER CAPE VALUES UP TO 3000 J/KG AND 0-6 KM SHEAR VALUES AROUND 30 KT WILL SUPPORT SOME UPDRAFT ORGANIZATION. GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS AND INVERTED-V SOUNDING...DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN CONCERNS. THINK MOST OF THE STORMS SHOULD DISSIPATE AROUND MIDNIGHT OR SHORTLY THEREAFTER. MONDAY-FRIDAY: AN OMEGA BLOCK SETS UP DURING THIS TIME PERIOD WITH AN UPPER RIDGE ACROSS THE CENTRAL UNITED STATES AND UPPER TROUGHS ACROSS THE WESTERN AND EASTERN UNITED STATES. THE PANHANDLES WILL BE UNDER THE INFLUENCE OF PERSISTENT AND RELATIVELY WEAK SOUTHWEST FLOW ALOFT. THE END RESULT FOR OUR FORECAST AREA WILL BE A SLOSHING DRYLINE WITH LOW-LEVEL MOISTURE REMAINING IN PLACE ACROSS MOST OF THE FORECAST AREA. DUE TO THE SOUTHWESTERLY FLOW ALOFT...THE STRENGTH OF CAPPING WILL BE A QUESTION MARK EACH DAY...BUT THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT EVERY DAY. INSTABILITY WILL NOT BE LACKING AT ALL...BUT MODEL GUIDANCE SUGGESTS DEEP LAYER SHEAR WILL BE LESS THAN 25 KT EACH DAY. THIS SHOULD LIMIT THE ORGANIZATION OF ANY THUNDERSTORMS...BUT STRONG TO MARGINALLY SEVERE STORMS WILL STILL BE POSSIBLE. IF SEVERE WEATHER DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HIGH TEMPERATURES WILL GENERALLY BE AT OR ABOVE NORMAL THROUGH THURSDAY...BUT A COLD FRONT MAY BRING COOLER TEMPERATURES TO THE AREA FOR FRIDAY. JACKSON FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THURSDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR 20-FOOT WINDS WILL REMAIN BELOW 15 MPH. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Jun 1, 10:12 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1012 PM CDT FRI JUN 1 2012 OKZ001>003-TXZ001>020-021100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1012 PM CDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THE REST OF TONIGHT. ANY STORMS THAT FORM SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY AFTERNOON AND EVENING. STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION SATURDAY AND SUNDAY. SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY THROUGH MUCH OF NEXT WEEK.
In the hours before
Local storm report, Jun 1, 10:38 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1038 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 13 NNE LUTIE 35.20N 100.13W
06/01/2012 E0.88 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
&&
EVENT NUMBER AMA1200484
KRAUSESpecial weather statement, Jun 1, 10:41 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1041 PM CDT FRI JUN 1 2012 TXZ011-016-020430- DEAF SMITH TX-OLDHAM TX- 1041 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 1036 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF ADRIAN TO 12 MILES NORTHWEST OF ADRIAN TO 10 MILES NORTH OF GLENRIO...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF NARA VISA TO 23 MILES SOUTHEAST OF NARA VISA TO 20 MILES SOUTH OF NARA VISA...MOVING SOUTHEAST AT 45 MPH. LOCATIONS NEAR ADRIAN...VEGA...AND SIMMS MAY BE IMPACTED BY THESE STORMS. WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THESE THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. JACKSON
Local storm report, Jun 1, 10:50 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1050 PM CDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 14 NW STRATFORD 36.48N 102.25W
06/01/2012 M0.75 INCH DALLAM TX STORM CHASER
0445 PM HAIL 3 NNE WASHBURN 35.22N 101.55W
06/01/2012 E1.00 INCH CARSON TX PUBLIC
RELAYED BY NSSL
0451 PM HAIL 7 ENE AMARILLO 35.23N 101.71W
06/01/2012 M1.00 INCH POTTER TX NWS OFFICE
0500 PM HAIL 12 E KELLERVILLE 35.37N 100.29W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0508 PM HAIL 1 N WASHBURN 35.19N 101.57W
06/01/2012 E1.75 INCH CARSON TX BROADCAST MEDIA
0515 PM HAIL 11 N DALHART 36.22N 102.52W
06/01/2012 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
NICKEL SIZE HAIL AND HEAVY RAIN
0515 PM HAIL 10 S CANADIAN 35.77N 100.38W
06/01/2012 E1.25 INCH HEMPHILL TX PUBLIC
A LOT OF PEA SIZE HAIL FELL IN ADDITION TO THE HALF
DOLLAR SIZE HAIL.
0516 PM HAIL 8 W DARROUZETT 36.45N 100.47W
06/01/2012 E1.00 INCH LIPSCOMB TX LAW ENFORCEMENT
0520 PM HAIL 7 ESE AMARILLO 35.16N 101.70W
06/01/2012 E0.88 INCH RANDALL TX PUBLIC
REPORT RELAYED BY NSSL
0521 PM HAIL 3 N DALHART 36.11N 102.52W
06/01/2012 E0.88 INCH DALLAM TX FIRE DEPT/RESCUE
0522 PM HAIL PANHANDLE 35.35N 101.38W
06/01/2012 E1.75 INCH CARSON TX LAW ENFORCEMENT
0528 PM HAIL DALHART 36.06N 102.52W
06/01/2012 E1.75 INCH HARTLEY TX LAW ENFORCEMENT
0532 PM HAIL 4 NW DALHART 36.10N 102.57W
06/01/2012 E1.00 INCH DALLAM TX TRAINED SPOTTER
0534 PM HAIL 1 E WASHBURN 35.18N 101.56W
06/01/2012 E1.25 INCH ARMSTRONG TX LAW ENFORCEMENT
0539 PM HAIL 4 NW DALHART 36.10N 102.57W
06/01/2012 M1.25 INCH DALLAM TX TRAINED SPOTTER
0539 PM HAIL 4 WNW WASHBURN 35.20N 101.64W
06/01/2012 E1.75 INCH POTTER TX TRAINED SPOTTER
0540 PM HAIL 5 W WASHBURN 35.18N 101.66W
06/01/2012 E1.75 INCH RANDALL TX PUBLIC
RELAYED BY NSSL
0540 PM HAIL WASHBURN 35.18N 101.57W
06/01/2012 E1.00 INCH ARMSTRONG TX PUBLIC
RELAYED BY NSSL
0542 PM HAIL 5 E WASHBURN 35.18N 101.48W
06/01/2012 E2.00 INCH ARMSTRONG TX LAW ENFORCEMENT
0545 PM HAIL WASHBURN 35.18N 101.57W
06/01/2012 E0.88 INCH ARMSTRONG TX PUBLIC
REPORT RELAYED BY NSSL
0550 PM HAIL 14 ENE KELLERVILLE 35.45N 100.27W
06/01/2012 E2.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0554 PM HAIL WHEELER 35.44N 100.28W
06/01/2012 E1.25 INCH WHEELER TX LAW ENFORCEMENT
0555 PM HAIL 12 W GATE 36.85N 100.27W
06/01/2012 E1.00 INCH BEAVER OK EMERGENCY MNGR
0556 PM HAIL 3 S WASHBURN 35.13N 101.57W
06/01/2012 E3.00 INCH ARMSTRONG TX STORM CHASER
0600 PM HAIL 13 ENE KELLERVILLE 35.44N 100.29W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0600 PM HAIL 14 ENE KELLERVILLE 35.45N 100.27W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0600 PM HAIL 8 SE KELLERVILLE 35.29N 100.40W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0602 PM HAIL 12 SW DALHART 35.94N 102.67W
06/01/2012 M1.25 INCH HARTLEY TX STORM CHASER
0602 PM TSTM WND GST 12 SW DALHART 35.94N 102.67W
06/01/2012 E70 MPH HARTLEY TX STORM CHASER
MISSISSIPPI STATE CHASE TEAM REPORTS HALF DOLLAR SIZE
HAIL AND ESTIMATES WIND GUSTS BETWEEN 65 AND 70 MPH.
0605 PM HAIL 8 SW PANHANDLE 35.26N 101.48W
06/01/2012 E1.00 INCH CARSON TX TRAINED SPOTTER
0615 PM HAIL 10 N WHEELER 35.59N 100.28W
06/01/2012 E1.00 INCH WHEELER TX TRAINED SPOTTER
0615 PM HAIL 9 ESE KELLERVILLE 35.32N 100.36W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0625 PM HAIL 6 ENE LAKE TANGLEWOOD 35.09N 101.68W
06/01/2012 E0.75 INCH RANDALL TX PUBLIC
REPORT RELAYED BY NSSL
0630 PM HAIL PALO DURO CANYON 34.95N 101.67W
06/01/2012 E1.75 INCH RANDALL TX PUBLIC
PEA TO GOLFBALL SIZE HAIL
0642 PM HAIL 16 ESE KELLERVILLE 35.28N 100.24W
06/01/2012 E1.50 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0644 PM HAIL 15 NNE LUTIE 35.22N 100.12W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
RELAYED BY NSSL
0645 PM HAIL 17 N LUTIE 35.27N 100.22W
06/01/2012 E1.75 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0645 PM HAIL 10 SE KELLERVILLE 35.27N 100.38W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0650 PM HAIL 3 NE WAYSIDE 34.82N 101.51W
06/01/2012 E1.25 INCH ARMSTRONG TX TRAINED SPOTTER
0710 PM HAIL 13 NNE LUTIE 35.20N 100.13W
06/01/2012 E0.88 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0712 PM HAIL 14 NNW LUTIE 35.21N 100.32W
06/01/2012 E1.00 INCH WHEELER TX PUBLIC
REPORT RELAYED BY NSSL
0719 PM HAIL 5 W SAMNORWOOD 35.06N 100.37W
06/01/2012 E1.00 INCH COLLINGSWORTH TX TRAINED SPOTTER
0723 PM TSTM WND GST 4 E ADRIAN 35.28N 102.59W
06/01/2012 E60 MPH OLDHAM TX TX DPS
0726 PM TSTM WND DMG 13 NNE LUTIE 35.20N 100.13W
06/01/2012 WHEELER TX PUBLIC
MULTIPLE HORSE TRAILERS FLIPPED OVER. REPORT RELAYED BY
NSSL.
&&
EVENT NUMBER AMA1200441 AMA1200466 AMA1200442 AMA1200472 AMA1200444
AMA1200443 AMA1200445 AMA1200456 AMA1200481 AMA1200446 AMA1200447
AMA1200448 AMA1200450 AMA1200449 AMA1200451 AMA1200452 AMA1200467
AMA1200468 AMA1200453 AMA1200482 AMA1200470 AMA1200454 AMA1200460
AMA1200455 AMA1200469 AMA1200471 AMA1200478 AMA1200458 AMA1200459
AMA1200457 AMA1200465 AMA1200473 AMA1200483 AMA1200463 AMA1200474
AMA1200480 AMA1200475 AMA1200479 AMA1200461 AMA1200484 AMA1200477
AMA1200462 AMA1200464 AMA1200476
KRAUSESpecial weather statement, Jun 1, 11:40 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1140 PM CDT FRI JUN 1 2012 TXZ011-012-016-017-020530- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 1140 PM CDT FRI JUN 1 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR RANDALL...POTTER... OLDHAM AND DEAF SMITH COUNTIES. AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF BOYS RANCH TO 4 MILES SOUTH OF WILDORADO TO 10 MILES NORTHWEST OF DAWN...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF VEGA TO 13 MILES SOUTHEAST OF VEGA TO 12 MILES NORTH OF HEREFORD...MOVING EAST AT 45 MPH. LOCATIONS NEAR AMARILLO AND CANYON WILL BE AFFECTED. STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS. JACKSON
Special weather statement, Jun 2, 12:31 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1231 AM CDT SAT JUN 2 2012 TXZ011-012-016-017-020600- DEAF SMITH TX-OLDHAM TX-POTTER TX-RANDALL TX- 1231 AM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT FOR RANDALL...POTTER... OLDHAM AND DEAF SMITH COUNTIES. AT 1230 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF WILDORADO TO 3 MILES EAST OF HEREFORD...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF VEGA TO 3 MILES EAST OF HEREFORD...MOVING EAST AT 25 MPH. STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATE 40 WILL ENCOUNTER STRONG WINDS. CLK
Special weather statement, Jun 2, 1:00 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 100 AM CDT SAT JUN 2 2012 TXZ012-017-020700- POTTER TX-RANDALL TX- 100 AM CDT SAT JUN 2 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT FOR RANDALL AND POTTER COUNTIES. AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BUSHLAND TO 7 MILES SOUTH OF BUFFALO LAKE...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF AMARILLO TO 17 MILES EAST OF HEREFORD...MOVING EAST AT 30 MPH. STRONG WIND GUSTS UP TO 55 MPH ARE POSSIBLE NEAR THESE THUNDERSTORMS. IN ADDITION...WIND GUSTS UP TO 45 MPH MAY ALSO OCCUR AHEAD OF THESE THUNDERSTORMS IN ASSOCIATION WITH THUNDERSTORM OUTFLOW WINDS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MOTORISTS ALONG INTERSTATES 40 AND 27 WILL ENCOUNTER STRONG WINDS. CLK
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:10 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 65 min |
| Jun 1, 7:11 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.